MAUDE Adverse Event Report: SYNTHES GMBH EXTRACT-SCREW CON F/SCR Ø2.7 3.5+4; EXTRACTOR

SYNTHES GMBH EXTRACT-SCREW CON F/SCR Ø2.7 3.5+4; EXTRACTOR
Catalog Number 309.520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported intra-operatively, a drill bit broke.While trying to retrieve the broken drill bit, the hollow reamer broke.Another drill bit was used to redrill successfully.A 6.5mm recon screw got stuck after tapping multiple times.While trying to remove the stuck screw, a screwdriver was damaged.An extraction screw also stripped during the surgery.The surgeon was not able to implant the recon screw so changed to the surgical plan to accommodate transverse locking only.The procedure was completed with a one-hundred twenty (120) minute delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 concomitant.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACT-SCREW CON F/SCR Ø2.7 3.5+4
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24272564
Report Number8030965-2026-01262
Device Sequence Number10621510
Product Code HWB
UDI-Device Identifier10886982185822
UDI-Public(01)10886982185822
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.520
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/24/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5/6.5 STEPPED DRILL BIT LARGE QC/485; RETENTION PIN FOR SCREWDRIVER XL40; SCREWDRIVER/CANNULATED/XL40; SPARE REAM TUBE HOLLOW REAM (309.450)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown